MAUDE Adverse Event Report: ARTHREX, INC. ECLIPSE HUMERAL HEAD EXTRACTOR; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. ECLIPSE HUMERAL HEAD EXTRACTOR; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number ECLIPSE HUMERAL HEAD EXTRACTOR
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6)2022, it was reported by a sales representative via sems that a ar-9401-17 humeral head extractor chipped.This occurred during an eclipse procedure while removing the humeral head the end of it chipped.The component was removed using a standard osteotome, and the case was completed.There was no patient effect reported.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint is confirmed.One unpackaged ar-9401-17 eclipse humeral head extractor, batch number: 052202, was received for investigation.The visual evaluation confirms the instrument tip had broken off.Also, signs of wear and discoloration spots were observed on the instrument.The causes remain undetermined.The observed condition is most likely the result of interference between the device and other instrumentation or bone during use.

Brand Name
ECLIPSE HUMERAL HEAD EXTRACTOR
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15698293
Report Number1220246-2022-05675
Device Sequence Number8192929
Product Code MDM
UDI-Device Identifier00888867060333
UDI-Public00888867060333
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECLIPSE HUMERAL HEAD EXTRACTOR
Device Catalogue NumberAR-9401-17
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown